doi: 10.3934/dcdsb.2022105
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Stability in the energy space of the sum of $ N $ solitary waves for an equation modelling shallow water waves of moderate amplitude

School of mathematics, China University of Mining and Technology, Xuzhou, Jiangsu 221116, China

* Corresponding author: Xingxing Liu

Received  November 2021 Revised  March 2022 Early access June 2022

Fund Project: The author is supported by National Nature Science Foundation of China under Grant 12001528

Considered herein is an equation modelling the propagation of surface waves of moderate amplitude in shallow water regime, which admits blow-up solutions and solitary waves. Using modulation argument, combining the result of the stability of a single solitary wave with a property of almost monotonicity of local energy norm, we show that the decoupled sum of $ N $ solitary waves is orbitally stable in the energy space $ H^1({{\mathbb{R}}}) $.

Citation: Xingxing Liu. Stability in the energy space of the sum of $ N $ solitary waves for an equation modelling shallow water waves of moderate amplitude. Discrete and Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2022105
References:
[1]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.

[2]

A. Constantin and J. Escher, Well-posedness, global existence and blow-up phenomena for a periodic quasi-linear hyperbolic equation, Comm. Pure Appl. Math., 51 (1998), 475-504.  doi: 10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5.

[3]

A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta Math., 181 (1998), 229-243.  doi: 10.1007/BF02392586.

[4]

A. Constantin and D. Lannes, The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations, Arch. Ration. Mech. Anal., 192 (2009), 165-186.  doi: 10.1007/s00205-008-0128-2.

[5]

A. Constantin and W. A. Strauss, Stability of the Camassa-Holm solitons, J. Nonlinear. Sci., 12 (2002), 415-422.  doi: 10.1007/s00332-002-0517-x.

[6]

N. Duruk Mutlubaş, On the Cauchy problem for a model equation for shallow water waves of moderate amplitude, Nonlinear Anal. RWA, 14 (2013), 2022-2026.  doi: 10.1016/j.nonrwa.2013.02.006.

[7]

N. Duruk Mutlubaş, Local well-posedness and wave breaking results for periodic solutions of a shallow water equation for waves of moderate amplitude, Nonlinear Anal. TMA, 97 (2014), 145-154.  doi: 10.1016/j.na.2013.11.021.

[8]

N. Duruk Mutlubaş and A. Geyer, Orbital stability of solitary waves of moderate amplitude in shallow water, J. Differential Equations, 255 (2013), 254-263.  doi: 10.1016/j.jde.2013.04.010.

[9]

K. El Dika and L. Molinet, Exponential decay of $H^1$-localized solutions and stability of the train of $N$ solitary waves for the Camassa-Holm equation, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 365 (2007), 2313-2331.  doi: 10.1098/rsta.2007.2011.

[10]

B. Fuchssteiner and A. Fokas, Symplectic structures, their Bäcklund transformation and hereditary symmetries, Physica D, 4 (1981), 47-66.  doi: 10.1016/0167-2789(81)90004-X.

[11]

A. Geyer, Solitary traveling water waves of moderate amplitude, J. Nonlinear Math. Phys., 19 (2012), 1240010, 12 pp. doi: 10.1142/S1402925112400104.

[12]

M. GrillakisJ. Shatah and W. Strauss, Stability theory of solitary waves in the presence of symmetry I, J. Funct. Anal., 74 (1987), 160-197.  doi: 10.1016/0022-1236(87)90044-9.

[13]

X. Liu, Stability of the train of $N$ solitary waves for the two-component Camassa-Holm shallow water system, J. Differential Equations, 260 (2016), 8403-8427.  doi: 10.1016/j.jde.2016.02.028.

[14]

X. Liu and J. Liu, On the low regularity solutions and wave breaking for an equation modelling shallow water waves of moderate amplitude, Nonlinear Anal. TMA, 107 (2014), 1-11.  doi: 10.1016/j.na.2014.04.021.

[15]

Y. MartelF. Merle and T.-P. Tsai, Stability and asymptotic stability in the energy space of the sum $N$ solitons for subcritical gKdV eqautions, Comm. Math. Phys., 231 (2002), 347-373.  doi: 10.1007/s00220-002-0723-2.

[16]

Y. Mi and C. Mu, On the solutions of a model equation for shallow water waves of moderate amplitude, J. Differential Equations, 255 (2013), 2101-2129.  doi: 10.1016/j.jde.2013.06.008.

[17]

S. Yang, Wave breaking for a model equation for shallow water waves of moderate amplitude, Commun. Math. Sci., 19 (2021), 1799-1807.  doi: 10.4310/CMS.2021.v19.n7.a2.

[18]

S. Zhou and C. Mu, Global conservative solutions for a model equation for shallow water waves of moderate amplitude, J. Differential Equations, 256 (2014), 1793-1816.  doi: 10.1016/j.jde.2013.11.011.

show all references

References:
[1]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.

[2]

A. Constantin and J. Escher, Well-posedness, global existence and blow-up phenomena for a periodic quasi-linear hyperbolic equation, Comm. Pure Appl. Math., 51 (1998), 475-504.  doi: 10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5.

[3]

A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta Math., 181 (1998), 229-243.  doi: 10.1007/BF02392586.

[4]

A. Constantin and D. Lannes, The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations, Arch. Ration. Mech. Anal., 192 (2009), 165-186.  doi: 10.1007/s00205-008-0128-2.

[5]

A. Constantin and W. A. Strauss, Stability of the Camassa-Holm solitons, J. Nonlinear. Sci., 12 (2002), 415-422.  doi: 10.1007/s00332-002-0517-x.

[6]

N. Duruk Mutlubaş, On the Cauchy problem for a model equation for shallow water waves of moderate amplitude, Nonlinear Anal. RWA, 14 (2013), 2022-2026.  doi: 10.1016/j.nonrwa.2013.02.006.

[7]

N. Duruk Mutlubaş, Local well-posedness and wave breaking results for periodic solutions of a shallow water equation for waves of moderate amplitude, Nonlinear Anal. TMA, 97 (2014), 145-154.  doi: 10.1016/j.na.2013.11.021.

[8]

N. Duruk Mutlubaş and A. Geyer, Orbital stability of solitary waves of moderate amplitude in shallow water, J. Differential Equations, 255 (2013), 254-263.  doi: 10.1016/j.jde.2013.04.010.

[9]

K. El Dika and L. Molinet, Exponential decay of $H^1$-localized solutions and stability of the train of $N$ solitary waves for the Camassa-Holm equation, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 365 (2007), 2313-2331.  doi: 10.1098/rsta.2007.2011.

[10]

B. Fuchssteiner and A. Fokas, Symplectic structures, their Bäcklund transformation and hereditary symmetries, Physica D, 4 (1981), 47-66.  doi: 10.1016/0167-2789(81)90004-X.

[11]

A. Geyer, Solitary traveling water waves of moderate amplitude, J. Nonlinear Math. Phys., 19 (2012), 1240010, 12 pp. doi: 10.1142/S1402925112400104.

[12]

M. GrillakisJ. Shatah and W. Strauss, Stability theory of solitary waves in the presence of symmetry I, J. Funct. Anal., 74 (1987), 160-197.  doi: 10.1016/0022-1236(87)90044-9.

[13]

X. Liu, Stability of the train of $N$ solitary waves for the two-component Camassa-Holm shallow water system, J. Differential Equations, 260 (2016), 8403-8427.  doi: 10.1016/j.jde.2016.02.028.

[14]

X. Liu and J. Liu, On the low regularity solutions and wave breaking for an equation modelling shallow water waves of moderate amplitude, Nonlinear Anal. TMA, 107 (2014), 1-11.  doi: 10.1016/j.na.2014.04.021.

[15]

Y. MartelF. Merle and T.-P. Tsai, Stability and asymptotic stability in the energy space of the sum $N$ solitons for subcritical gKdV eqautions, Comm. Math. Phys., 231 (2002), 347-373.  doi: 10.1007/s00220-002-0723-2.

[16]

Y. Mi and C. Mu, On the solutions of a model equation for shallow water waves of moderate amplitude, J. Differential Equations, 255 (2013), 2101-2129.  doi: 10.1016/j.jde.2013.06.008.

[17]

S. Yang, Wave breaking for a model equation for shallow water waves of moderate amplitude, Commun. Math. Sci., 19 (2021), 1799-1807.  doi: 10.4310/CMS.2021.v19.n7.a2.

[18]

S. Zhou and C. Mu, Global conservative solutions for a model equation for shallow water waves of moderate amplitude, J. Differential Equations, 256 (2014), 1793-1816.  doi: 10.1016/j.jde.2013.11.011.

[1]

Xingxing Liu. Orbital stability of peakons for a modified Camassa-Holm equation with higher-order nonlinearity. Discrete and Continuous Dynamical Systems, 2018, 38 (11) : 5505-5521. doi: 10.3934/dcds.2018242

[2]

Andrew Comech, Elena Kopylova. Orbital stability and spectral properties of solitary waves of Klein–Gordon equation with concentrated nonlinearity. Communications on Pure and Applied Analysis, 2021, 20 (6) : 2187-2209. doi: 10.3934/cpaa.2021063

[3]

David F. Parker. Higher-order shallow water equations and the Camassa-Holm equation. Discrete and Continuous Dynamical Systems - B, 2007, 7 (3) : 629-641. doi: 10.3934/dcdsb.2007.7.629

[4]

Robert McOwen, Peter Topalov. Asymptotics in shallow water waves. Discrete and Continuous Dynamical Systems, 2015, 35 (7) : 3103-3131. doi: 10.3934/dcds.2015.35.3103

[5]

Sevdzhan Hakkaev. Orbital stability of solitary waves of the Schrödinger-Boussinesq equation. Communications on Pure and Applied Analysis, 2007, 6 (4) : 1043-1050. doi: 10.3934/cpaa.2007.6.1043

[6]

Jundong Wang, Lijun Zhang, Elena Shchepakina, Vladimir Sobolev. Solitary waves of singularly perturbed generalized KdV equation with high order nonlinearity. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022124

[7]

Huijun He, Zhaoyang Yin. On the Cauchy problem for a generalized two-component shallow water wave system with fractional higher-order inertia operators. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1509-1537. doi: 10.3934/dcds.2017062

[8]

Vincent Duchêne, Samer Israwi, Raafat Talhouk. Shallow water asymptotic models for the propagation of internal waves. Discrete and Continuous Dynamical Systems - S, 2014, 7 (2) : 239-269. doi: 10.3934/dcdss.2014.7.239

[9]

Andrew Comech, David Stuart. Small amplitude solitary waves in the Dirac-Maxwell system. Communications on Pure and Applied Analysis, 2018, 17 (4) : 1349-1370. doi: 10.3934/cpaa.2018066

[10]

Jeongwhan Choi, Shu-Ming Sun, Sungim Whang. On solitary-wave solutions of fifth-order KdV type of model equations for water waves. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022146

[11]

Jun-ichi Segata. Initial value problem for the fourth order nonlinear Schrödinger type equation on torus and orbital stability of standing waves. Communications on Pure and Applied Analysis, 2015, 14 (3) : 843-859. doi: 10.3934/cpaa.2015.14.843

[12]

H. Kalisch. Stability of solitary waves for a nonlinearly dispersive equation. Discrete and Continuous Dynamical Systems, 2004, 10 (3) : 709-717. doi: 10.3934/dcds.2004.10.709

[13]

Anwar Ja'afar Mohamad Jawad, Mohammad Mirzazadeh, Anjan Biswas. Dynamics of shallow water waves with Gardner-Kadomtsev-Petviashvili equation. Discrete and Continuous Dynamical Systems - S, 2015, 8 (6) : 1155-1164. doi: 10.3934/dcdss.2015.8.1155

[14]

George Bautista, Ademir Pazoto. A note on the control and stabilization of a higher-order water wave model. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022133

[15]

Kristoffer Varholm. Solitary gravity-capillary water waves with point vortices. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 3927-3959. doi: 10.3934/dcds.2016.36.3927

[16]

Angel Castro, Diego Córdoba, Charles Fefferman, Francisco Gancedo, Javier Gómez-Serrano. Structural stability for the splash singularities of the water waves problem. Discrete and Continuous Dynamical Systems, 2014, 34 (12) : 4997-5043. doi: 10.3934/dcds.2014.34.4997

[17]

Fábio Natali, Ademir Pastor. Orbital stability of periodic waves for the Klein-Gordon-Schrödinger system. Discrete and Continuous Dynamical Systems, 2011, 31 (1) : 221-238. doi: 10.3934/dcds.2011.31.221

[18]

Delia Ionescu-Kruse. Elliptic and hyperelliptic functions describing the particle motion beneath small-amplitude water waves with constant vorticity. Communications on Pure and Applied Analysis, 2012, 11 (4) : 1475-1496. doi: 10.3934/cpaa.2012.11.1475

[19]

Delia Ionescu-Kruse, Anca-Voichita Matioc. Small-amplitude equatorial water waves with constant vorticity: Dispersion relations and particle trajectories. Discrete and Continuous Dynamical Systems, 2014, 34 (8) : 3045-3060. doi: 10.3934/dcds.2014.34.3045

[20]

Santosh Bhattarai. Stability of normalized solitary waves for three coupled nonlinear Schrödinger equations. Discrete and Continuous Dynamical Systems, 2016, 36 (4) : 1789-1811. doi: 10.3934/dcds.2016.36.1789

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (87)
  • HTML views (37)
  • Cited by (0)

Other articles
by authors

[Back to Top]